MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX122505
Medical Device Problem Codes Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.[conclusion]: the healthcare professional reported that during the coil embolization procedure, the 2.5mm x 5cm galaxy g3 xsft coil (glx122505 / 30393957) was selected as the first coil used, but the coil failed to detach.The physician attempted to resheath and retract the coil but it unexpectedly detached at the detachment zone.The coil loop subsequently protruded out of the aneurysm into the parent artery.The complaint coil was safely removed from the patient using a snare.It was replaced and the procedure was resumed to completion.There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30393957) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure of the coil to detach and unintended detachment during retrieval are known potential procedural complications associated with the use of galaxy g3 xsft coils.Factors that can contribute to detachment issues include failure to confirm secure connection of the cable to the device positioning unit (dpu) and detachment control box (dcb).The instructions for use (ifu) advises the user to ensure that the connecting cable is fully seated with the connector end of the dpu wire and output connector of the dcb.The user should verify that the microcoil delivery system is fully connected and that no faults are indicated on the dcb.If a fault exists, all connections should be reseated between the dpu, the dcb, and the connecting cable.If a fault still persists, the connecting cable should be replaced.If this does not correct the error, the dcb should be replaced.If the microcoil delivery system still continues to have a fault, the microcoil should be retrieved and replaced with a new microcoil system.If after depressing the detach button on the dcb, the dcb should be replaced if the light and audible tone do not activate.Also, if the system ready light is not illuminated and there is no detachment after two detachment attempts, the dcb should be replaced.If detachment still does not occur, the microcoil system should be carefully withdrawn and replaced.Assignment of root cause for the event remains speculative and inconclusive based on the information available for review and without the return of the associated devices.However, there are clinical and procedural factors that may have contributed rather than the design or manufacture of the device.Since the alleged failure to detach and unintended detachment required additional intervention (i.E.Use of a snare) to preclude patient complications, the event meets mdr reporting criteria as a ¿serious injury.¿ based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, the 2.5mm x 5cm galaxy g3 xsft coil (glx122505 / 30393957) was selected as the first coil used, but the coil failed to detach.The physician attempted to resheath and retract the coil but it unexpectedly detached at the detachment zone.The coil loop subsequently protruded out of the aneurysm into the parent artery.The complaint coil was safely removed from the patient using a snare.It was replaced and the procedure was resumed to completion.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 17 march 2021.E.1: initial reporter phone: (b)(6).[additional information]: the healthcare professional reported that during the coil embolization procedure, the 2.5mm x 5cm galaxy g3 xsft coil (glx122505 / 30393957) was selected as the first coil used, but the coil failed to detach.The physician attempted to resheath and retract the coil but it unexpectedly detached at the detachment zone.The coil loop subsequently protruded out of the aneurysm into the parent artery.The complaint coil was safely removed from the patient using a snare.It was replaced and the procedure was resumed to completion.There was no report of any patient adverse event or complication.On 17 march 2021, additional information was received.The information indicated that the intended target aneurysm was located at the anterior communicating artery.There was no evidence of blood flow reduction / restriction or thrombosis due to the event.The enpower detachment control box (dcb) (product code and lot number unknown) and enpower control cable (product code: ecb000182-00 / unknown lot number) were used in conjunction with the complaint coil; however, no information was available regarding whether the dcb and connecting cable were used successfully to detach subsequent coils.All connections reportedly fit without the application of excessive force.There was no clinically significant delay in the procedure as a result of the reported event.The local japan affiliates will provide anonymized images / angiographs of the procedure if they are able to obtain them.Failure of the coil to detach and unintended detachment during retrieval are known potential procedural complications associated with the use of galaxy g3 xsft coils.Factors that can contribute to detachment issues include failure to confirm secure connection of the cable to the device positioning unit (dpu) and detachment control box (dcb).The instructions for use (ifu) advises the user to ensure that the connecting cable is fully seated with the connector end of the dpu wire and output connector of the dcb.The user should verify that the microcoil delivery system is fully connected and that no faults are indicated on the dcb.If a fault exists, all connections should be reseated between the dpu, the dcb, and the connecting cable.If a fault still persists, the connecting cable should be replaced.If this does not correct the error, the dcb should be replaced.If the microcoil delivery system still continues to have a fault, the microcoil should be retrieved and replaced with a new microcoil system.If after depressing the detach button on the dcb, the dcb should be replaced if the light and audible tone do not activate.Also, if the system ready light is not illuminated and there is no detachment after two detachment attempts, the dcb should be replaced.If detachment still does not occur, the microcoil system should be carefully withdrawn and replaced.Assignment of root cause for the event remains speculative and inconclusive based on the information available for review and without the return of the associated devices.However, there are clinical and procedural factors that may have contributed rather than the design or manufacture of the device.Since the alleged failure to detach and unintended detachment required additional intervention (i.E.Use of a snare) to preclude patient complications, the event meets mdr reporting criteria as a ¿serious injury.¿ the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 2.5MM X 5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11495935
Report Number3008114965-2021-00105
Device Sequence Number4602298
Product Code KRD
UDI-Device Identifier10886704077626
UDI-Public10886704077626
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberGLX122505
Device Catalogue NumberGLX122505
Device Lot Number30393957
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DETACHMENT CONTROL BOX; ENPOWER CONTROL CABLE; MICRO SNARE (UNKNOWN BRAND)
Outcome Attributed to Adverse Event Required Intervention;